Alert archive / New Mexico / Wind Advisories in 2007
Wind Advisory 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jun 6, 2007, 2:53 AM MDT for Eddy County, Lea County, New Mexico. It took effect at Jun 6, 2007, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 2:53 AM MDT (08:53 UTC)
- In effect from
- Jun 6, 2007, 12:00 PM MDT
- Expired
- Jun 6, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 2733 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 060853 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 AM CDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS... .AS AN UPPER TROUGH PASSES TO THE NORTH TODAY...STRONG SOUTHWEST WINDS WILL DEVELOP OVER THE GUADALUPE MOUNTAINS. WIND SPEEDS OF 40 MPH OR GREATER...WITH GUSTS AROUND 65 MPH POSSIBLE...ARE EXPECTED THERE. IN ADDITION...SOUTHWEST WINDS OF 30 MPH...AND GUSTS AROUND 40 MPH... WILL AFFECT LOCATIONS GENERALLY ALONG AND NORTH OF A CARLSBAD AND HOBBS LINE DURING THE SAME TIME FRAME. THESE STRONGER WINDS ARE EXPECTED TO BEGIN AS EARLY AS NOON MDT... THEN LAST THROUGH EARLY EVENING BEFORE SUBSIDING. NMZ027-TXZ258-062100- /O.UPG.KMAF.HW.A.0016.070606T1800Z-070607T0300Z/ /O.NEW.KMAF.HW.W.0026.070606T1800Z-070607T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 253 AM MDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 65 MPH... CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS BEGINNING EARLY WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-062100- /O.NEW.KMAF.WI.Y.0012.070606T1800Z-070607T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON 253 AM MDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO AROUND 30 MPH...WITH GUSTS AROUND 40 MPH POSSIBLE...OVER PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON. LOCATIONS GENERALLY ALONG AND NORTH OF A CARLSBAD TO HOBBS LINE WILL BE AFFECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KMAF 062002 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 302 PM CDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS... .AS AN UPPER TROUGH PASSES TO THE NORTH TODAY...STRONG SOUTHWEST WINDS WILL DEVELOP OVER THE GUADALUPE MOUNTAINS. WIND SPEEDS OF 40 MPH OR GREATER...WITH GUSTS AROUND 65 MPH POSSIBLE...ARE EXPECTED THERE. IN ADDITION...SOUTHWEST WINDS OF 30 MPH...AND GUSTS AROUND 40 MPH... WILL AFFECT LOCATIONS GENERALLY ALONG AND NORTH OF A CARLSBAD AND HOBBS LINE DURING THE SAME TIME FRAME. THESE STRONGER WINDS ARE EXPECTED TO BEGIN AS EARLY AS NOON MDT... THEN LAST THROUGH EARLY EVENING BEFORE SUBSIDING. NMZ027-TXZ258-070300- /O.CON.KMAF.HW.W.0026.000000T0000Z-070607T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 202 PM MDT WED JUN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 65 MPH... CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS BEGINNING EARLY WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-070300- /O.CON.KMAF.WI.Y.0012.000000T0000Z-070607T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON 202 PM MDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO AROUND 30 MPH...WITH GUSTS AROUND 40 MPH POSSIBLE...OVER PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON. LOCATIONS GENERALLY ALONG AND NORTH OF A CARLSBAD TO HOBBS LINE WILL BE AFFECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jun 5, 1:12 PM MDT, 13 hours 41 minutes earlier.
Area forecast discussion, Jun 5, 1:12 PM MDT, 13 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
212 PM CDT TUE JUN 5 2007
.DISCUSSION...
5H RIDGE AXIS MOVING E TODAY WITH NW FLOW WANING. INSTABILITY AXIS
ORIENTED FROM TRANS PECOS NWD INTO SE NM. SCT TSTMS WILL BE POSSIBLE
INTO THE EVENING INVOF DAVIS MTNS PER UPSLOPE FLOW...SUFFICIENT
MSTR/LR/S. MEANWHILE AS RIDGE MOVES E 7H TEMPS WILL BE INCREASING
THERBY REDUCING CONVECTIVE CONCERNS FARTHER NW THIS P.M. AND OVERNIGHT.
WED 5H RIDGE WILL BE EAST WITH WSW 7H-5H WINDS IN EXCESS OF 30KTS.
GOOD 12HR PRESSURE FALLS/TIGHT MSL PRESSURE GRADIENT
(4MB/100NM)/DEEP MIXING SHOULD BE ENUF FOR WINDY TO VERY WINDY
CONDITIONS GDP MTNS/SE NM/W-NW PB. ATTP WILL OPT TO KEEP PLAINS
BLO ADVISORY BUT WILL MENTION G45-50 MPH WRN AREAS AND WILL PROBABLY
GO AHEAD WITH HIGH WIND WATCH FOR GDP MTNS. LOW END WIND ADVISORY
CRITRIA MAY BE REACHED. 85H TEMPS AND DOWNSLOPE WINDS SUPPORT
TEMPS IN THE L90S E CWFA...N100 CENTRAL PM...N105 WRN PB. PRIMARY
SHRTWV TROF WILL MOVE E THUR AND SFC PATTERN WILL BREAKDOWN AND WE
DO NOT AS MUCH WIND. STILL ENUF MIXING AND WITH 7H WIND 25-30KT
SFC WINDS WILL BE UP IN THE GDP MTNS. 7H THERMAL RIDGE WILL HAVE
BEEN PUSHED E AND SOME COOLING IS NOW BEING REFLECTED THRU 85H-7H
THURS. DRY AIR WILL STILL PUSH E AND FCST WILL REMAIN DRY. AS
AFOREMENTIONED SHRTWV TROF EXITS THURSDAY AN ASSOCD COLD FRONT
WILL MOVE S EARLY FRI AND NOW LOOKS TO BE MUCH FARTHER S THAN
MODEL RUNS 24HRS AGO. THUS WILL PROBABLY INCORPORATE ISOLD POPS
INTO FCST ACRS PB. MID LEVEL FLOW WILL CONTINUE TO BACK TO THE SW
INTO SAT WITH SHRTWV TROF/S NOTED IN THE FLOW. GFS INDICATES
FRONTAL BOUNDARY MAY LIFT SAT WITH DWPNTS BACK INTO THE 50S WITH
LI/S MINUS 3 TO 6 AND WILL OPT FOR ISOLD/SLGHT CHC POPS. FCST BULK
SHEAR NOT THAT IMPRESSIVE 20-25KTS. DRYLINE PROGGED TO SHARPEN SUN
AS 5H VEERS TO THE W WITH BETTER SHEAR AND ISOLD DRYLINE STORMS
POSSIBLE...HOT ON W SIDE OF DRYLINE WITH TRIPLE DIGIT HIGHS WRN
PB/SE NM PLAINS. MID LEVEL FLOW AMPLIFIES MON AS PRIMARY LOW MOVES
INTO NRN MEXICO AND FLOW BACKS TO THE SW. DRYLINE WILL SHARPEN
FURTHER AND WITH SHRTWV TROF/S IN THE SW FLOW MORE DRYLINE TSTMS
POSSIBLE. 7H TEMPS WILL BE 13-14C E OF DRYLINE SO CAP WILL HAVE TO
BE OVERCOME. MID LEVELS COOL A FEW DEGREES C TUE AS TROF MOVES
CLOSER.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 97 72 96 / 10 0 10 0
CARLSBAD NM 68 100 68 98 / 10 0 10 0
DRYDEN TX 71 98 72 98 / 20 0 10 0
FORT STOCKTON TX 71 102 71 95 / 20 0 10 0
GUADALUPE PASS TX 66 93 61 85 / 10 0 0 0
HOBBS NM 70 99 66 94 / 20 0 10 0
MARFA TX 58 95 56 90 / 20 10 0 0
MIDLAND INTL AIRPORT TX 70 98 71 96 / 20 10 10 0
ODESSA TX 72 98 71 96 / 20 10 10 0
WINK TX 74 106 68 101 / 20 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Jun 6, 2:32 AM MDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 332 AM CDT WED JUN 6 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-070845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 332 AM CDT WED JUN 6 2007 /232 AM MDT WED JUN 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS OF 40 MPH OR GREATER...AND GUSTS AROUND 65 MPH...ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS THIS AFTERNOON AND INTO EARLY THIS EVENING. THUS...A HIGH WIND WARNING WILL BE IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM NOON MDT UNTIL 900 PM MDT. ISOLATED THUNDERSTORMS COULD DEVELOP FROM NEAR BIG SPRING TO MIDKIFF TO NEAR BAKERSFIELD THIS AFTERNOON. ALTHOUGH NOT MANY THUNDERSTORMS ARE EXPECTED TO DEVELOP...ANYTHING THAT DOES COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BEGINNING FRIDAY AND LASTING THROUGH THE WEEKEND. SOME OF THESE MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:53 AM MDT | High Wind Warning | MAF | Eddy | 18 hr |
Nearby
Wind Advisories in New Mexico, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.